Get your Health question answered in 3 easy steps

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment to remove white patches on lips

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

default
Posted on Tue, 19 Aug 2014 in Skin Hair and Nails
Question: i got white patches on my lips, it's been a week since i starting taking medication prescribed by doctors and ayurvedic specalists...so what do i do? will it be cured eventually??? do you think it is vitiligo?
doctor
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
Please try to attach an image

Detailed Answer:
Hello sir and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help.

I should rightfully start by asking you what the diagnosis made by the doctors was sir. There are various causes for white spots on the lips sir, and only depending on the cause and the treatment prescribed I can predict whether or not this will be completely cured and how long it would take to get completely cured.

As for vitiligo, again it can only be assessed with an elaborate physical examination. You could take a picture of the affected region and attach it to our discussion sir. I could review it and try to diagnose the cause for the spots. For now, let me list the most common causes for white spots on the list for your reference sir:
-Herpes simplex
-Bacterial infections
-Fordyce's spots
-Allergy
-Sunburn
-Canker sores
-Healing scars
-Vitiligo
-Thrush
-Cancer (rare)
and a few others sir.

I hope you find my response helpful sir. Please feel free to write back to me for any further clarifications, I would be more than happy to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Canker

doctor1 MD

Hello I have a 15 yr old daughter that has two (I am assuming lymph nodes) knots behind her right ear located on her mastoid bone that are painful. These places come and go. The last time it was noticable was in July of this year. She as seen her doctor that was not concerned. This may sound crazy but we have noticed these places appear about a week before her period. She also has battled with canker sores in her mouth on and off for several years. She is very active and in good health otherwise. Do you think in anyway this could be related to her menstural cycle / hormones? We have also noticed when the knots appear it is when she has been under more stress than normal and also when she has the canker sores and some acne before starting her period.

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this a side effect of the medicine or something else?

doctor1 MD

I️ started out with canker sores and cold sores. Now my tongue is twitching on one side Why has that started the doctor I️ saw said I️ had a viral infection. Concerned about my tongue

doctor1 MD

I have been getting canker sores non-stop for the past year(only they go away when i take steroids for my back). I now have chapped and very itchy lips and chin that wont go away(again, gets better with steroids and then comes back). My MD says...

doctor1 MD

My husband has crohn's disease and the inside of his mouth - the cheeks are swollen. His face also looks puffy from the outside. He had canker sores in the back of his mouth but they are gone now. He has been taking forvia vitamins for a few weeks now. His doctor did blood tests and his b12 levels are ok.

doctor1 MD

I have a recurring blister like canker sore on my bottom lip, I am 31 years old and have gotten canker sores before not recurring in the same spot and not as often as this has been though. I get it, take L-lysine a few times (an amazing help for canker sores) a day and then it goes away only to return a few days to a week later. Should I be concerned?

doctor1 MD

Hello Doctors, I was recently put on Augmentin 875mg for 10 days for a sinus problem. However, I was reading that some side effects include loose or watery stool which I got the same day I started taking it (right after the second pill). My stool was very watery for the first 2-3 times and it became loose but still a bit watery. Also, I have noticed that I have had a significant breakout of canker sores on the roof of my mouth and inner lips. I have had one or two really big canker sores prior to starting Augmentin but as soon as I started Augmentin, the sores seemed to have gotten worse. I have about 9-10 and a few more that I can see that are coming along soon. I called my doctor to ask if i should stop taking Augmentin but she has not called me back yet and its been a few hours. Im wondering if I should stop the Augmentin now and if the canker sore breakout is related? Thank you for your time.